Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1974, Volume 42, Issue 5

The Nontransitive Consumer<913:TNC>2.0.CO;2-L
p. 913-919

Wayne J. Shafer

A consistent theory of demand is possible without the transitivity axiom. Here it is shown that a class of nontransitive orderings can be represented by a continuous numerical function, in such a way that an individual's demand function may be found by solving a constrained maximum problem.

Log In To View Full Content